MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that a lens was placed in consumer's left eye a year ago & most of consumer's vision had not be good since.Consumer need 2 diff.Pairs of glasses now (near & far) every day.Doctor was abrupt and consumer's won't return to her after several visits.She gave consumer a pair of minus -.75 glasses "to make up for it"- her words.Consumer need +100 to150 for reading, & minus -1.0 for distance & driving.Disappointing & upsetting.Consumer would appreciate some assistance.Additional information has been requested and received stating that the surgeon gave me a free pair of glasses "to make up for it" when we discussed the poor vision following the surgery with iol.Consumer thinks that the wrong prescription was implanted.He had to wear two different pairs of glasses to reduce the power for distance and reading.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The reporting facility did not provide a lot number or any identification of the product.The root cause for the reported complaint could not be determined , not enough information was provided to complete the investigation.All product history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18365397
Report Number9612169-2023-00909
Device Sequence Number18120833
Product Code MJP
UDI-Device Identifier00380652456258
UDI-Public00380652456258
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET6
Device Catalogue NumberCCWET6.145
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown